Hail, Saline
- When
- May 22, 8:55 PM CST
- Where
- Saline County, Wilber
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.483, -96.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 22, 12:50 PM CST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 150 PM CDT SAT MAY 22 2004 .DISCUSSION... PRIMARY CONCERNS WILL DEAL WITH THE SHORT TERM AND NEXT ROUND OF SEVERE WEATHER AND HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT. REMNANTS OF OUTFLOW BOUNDRY THAT WAS ALONG THE SOUTHERN BORDER EARLIER THIS MORNING HAS PRETTY MUCH WASHED OUT WITH 18Z SURFACE ANALYSIS SHOWING MAIN BOUNDRY FROM NORTHERN NEBRASKA INTO NORTHERN IOWA. 18Z OAX UA DATA ALSO SHOWING THAT MID LEVEL TEMPERATURES HAVE RECOVERED QUICKLY FROM EARLIER THIS MORNING SO LATEST SPC DISCUSSION SEEMS REASONABLE WITH STORMS EXPECTED TO LIGHT UP AGAIN IN THE VICINITY OF THE SURFACE BOUNDRY ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. STILL PLENTY OF MOISTURE IN PLACE WITH 12Z META SETTING UP 850 THETA-E AXIS FROM SOUTHERN NEBRASKA INTO SOUTHERN IOWA DURING THE LATE AFTERNOON. THE FLOOD WATCH ISSUED EARLER FOR ABOUT THE NORTH HALF OF THE CWA STILL LOOKS GOOD AT THIS TIME AND NO ADJUSTMENTS PLANNED. OVERALL LITTLE CHANGE TO THE FORECAST WITH A BREAK IN THE ACTIVE WEATHER FOR SUNDAY AND NEXT CHANCE OF STORMS COMING IN ON MONDAY WITH NEXT FRONT AND UPPER WAVE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM BUTLER SAUNDERS AND SARPY COUNTIES NORTHWARD. IA...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM POTTAWATTMIE COUNTY NORTHWARD. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX. FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT SAT MAY 22 2004 IAZ043-055-056-069-NEZ015-030>034-042>045-050>053-230500- BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MADISON- MONONA IA-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON- THURSTON-WASHINGTON- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND FLOODING. ISOLATED STRONG TORNADOES MAY ALSO OCCUR. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE OVER NORTHWEST KANSAS MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT WILL LAST WELL INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM SPOTTER WILL BE REQUIRED THIS EVENING. IAZ079-080-090-091-NEZ065>068-078-088>093-230500- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. STRONG TORNADOES WILL ALSO BE POSSIBLE. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER THREAT WILL LAST INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA THIS EVENING. NEZ011-012-016>018-230500- ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE AREA. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND FLOODING. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT WILL LAST WELL INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS EVENING. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
927 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0858 PM TORNADO 1 N FIRTH 40.55N 96.60W
05/22/2004 LANCASTER NE AMATEUR RADIO
ONE MILE NORTH OF FIRTH WITH HEAVY DAMAGE
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
932 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 SW WOODBINE 41.70N 95.76W
05/22/2004 0.88 INCH HARRISON IA AMATEUR RADIO
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
936 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 1 NW DOUGLAS 40.60N 96.40W
05/22/2004 OTOE NE TRAINED SPOTTER
BRIEF TOUCHDOWN
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
938 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG HICKMAN 40.62N 96.63W
05/22/2004 LANCASTER NE CO-OP OBSERVER
SHED DESTROYED
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
948 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO HALLAM 40.54N 96.79W
05/22/2004 LANCASTER NE AMATEUR RADIO
SEVERAL HOUSES DESTROYED AND POWER LINES DOWN REQUESTING
A LOT OF HELP. MEDICAL CALL REQUESTED TO HALLAM NEBRASKA
AS MAJOR DAMAGE.
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
953 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0947 PM TORNADO 3 SW NEBRASKA CITY 40.65N 95.90W
05/22/2004 OTOE NE EMERGENCY MNGR
BRIEF TOUCHDOWN
&&
JBThe Omaha radar (KOAX), 105 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395848.